Hail, Titus
- When
- March 10, 1:45 PM CST
- Where
- Titus County, 0.69 mi S of Talco
- Measured
- 1 in hail
- Reported by
- Fire Department/Rescue
- Coordinates
- 33.360, -95.100
A very dry airmass across the Southern Plains on the morning of March 10th became a moderately moist and unstable airmass during the afternoon and evening of March 10th as a vigorous upper level storm system approached the region from the Oklahoma and Texas Panhandle. This storm system was accompanied by a strong dry line that moved eastward out of North Central Texas during the afternoon hours…
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS SHV wrote it up.
A very dry airmass across the Southern Plains on the morning of March 10th became a moderately moist and unstable airmass during the afternoon and evening of March 10th as a vigorous upper level storm system approached the region from the Oklahoma and Texas Panhandle. This storm system was accompanied by a strong dry line that moved eastward out of North Central Texas during the afternoon hours of March 10th. Strong shear was present in the upper and mid levels of the atmosphere such that several of the storms took on supercellular characteristics. A tornado was produced from one of these storms in Southwest Arkansas northwest of Hope, Arkansas. These storms were prolific hail producers with hail ranging anywhere from pea size the baseball size. The storms dissipated during the late night hours of March 10th across Southern Arkansas and North Central Louisiana.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 10, 11:59 AM CST, 1 hour 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1159 AM CST WED MAR 10 2010 .UPDATE... UPDATED GRIDS FOR SVR WATCH #20 VALID UNTIL 5 PM FOR ALL OF NE TX/SE OK AND THE WESTERN THIRD OF SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA. MADE NO OTHER CHANGES OTHER THAN TO BUMP UP MAX TEMPS AGAIN ALONG THE I-20 CORRIDOR OF NE TX AND NORTHERN LOUISIANA WHERE TEMPS WILL LIKELY APPROACH 80 DEGREES THIS AFTERNOON. UPDATED ZONES ALREADY SENT. 13 && .PRELIMINARY POINT TEMPS/POPS... SHV 80 51 70 44 63 / 50 40 10 20 10 MLU 79 55 73 46 65 / 30 50 10 20 10 DEQ 76 44 65 41 59 / 60 40 10 30 20 TXK 77 48 65 42 60 / 60 40 10 20 20 ELD 78 51 69 43 62 / 30 50 10 20 20 TYR 80 45 67 41 60 / 70 20 10 10 10 GGG 80 47 68 43 62 / 70 20 10 20 10 LFK 78 48 72 42 66 / 60 20 10 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...NONE. LA...NONE. OK...NONE. TX...NONE. && 13
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1102 AM CST WED MAR 10 2010 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077- TXZ096-097-108>112-124>126-136>138-149>153-165>167-111200- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE- COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN- UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA-SABINE LA- NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-MCCURTAIN-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG- HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA- SAN AUGUSTINE-SABINE TX- 1102 AM CST WED MAR 10 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT... A VIGOROUS UPPER LEVEL STORM SYSTEM WILL BE MOVING INTO THE PLAINS THIS AFTERNOON INTO THE EVENING. THIS STORM SYSTEM WILL HELP TO SPAWN STRONG TO SEVERE THUNDERSTORMS ACROSS THE REGION LATE THIS AFTERNOON...INTO THE EVENING AND EARLY OVERNIGHT HOURS. THE STORMS WILL CONTINUE TO DEVELOP ALONG A DRYLINE WHICH WILL SURGE ITS WAY OUT OF NORTH CENTRAL AND CENTRAL TEXAS LATER TODAY. THESE STORMS INITIALLY WILL CONTAIN LARGE HAIL ACROSS THE REGION BUT THERE IS THE POSSIBILITY THAT THESE STORMS COULD BECOME ROOTED CLOSER TO THE SURFACE AND THUS THERE WOULD BE A POTENTIAL FOR TORNADOES AND STRONG DAMAGING WINDS. THESE STORMS WILL RAPIDLY MOVE EASTWARD THIS EVENING AND SHOULD CLEAR SOUTH CENTRAL ARKANSAS AND NORTHEAST LOUISIANA SHORTLY AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON INTO THE OVERNIGHT HOURS ACROSS THE FOUR STATE REGION. 13
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
131 PM CST WED MAR 10 2010
TXZ096-108>110-124-125-102015-
CAMP-FRANKLIN-RED RIVER-TITUS-UPSHUR-WOOD-
131 PM CST WED MAR 10 2010
...SIGNIFICANT WEATHER ADVISORY...
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY...EFFECTIVE UNTIL 215 PM CST...FOR THE FOLLOWING
COUNTIES...
IN NORTHEAST TEXAS...
RED RIVER...TITUS...FRANKLIN...CAMP...WOOD AND UPSHUR...
INCLUDING THE FOLLOWING LOCATIONS...
BOGATA...BOXELDER...CLARKSVILLE...HAGANSPORT...HAINESVILLE...
LEESBURG...MINEOLA...MOUNT PLEASANT...MOUNT VERNON...
PITTSBURG...QUITMAN...ROSEWOOD...WILKERSON AND WINNSBORO...
AT 127 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS ARE TRACKING
A STRONG THUNDERSTORM NEAR HAGANSPORT...MOVING EAST NORTHEAST AT 40 MPH.
DIME SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM.
03The Shreveport radar (KSHV), 155 km away, was scanning. The volume nearest the first event began at 19:44 UTC.
29 hail, 1 funnel cloud. Local standard time, as filed.
One inch hail reported in Naples along Hwy. 67.
Golfball sized hail was reported just east of the community of Redwater, Texas.
Dime sized hail was reported along the north side of Texarkana at Summerhill Road and Interstate 30.
A funnel cloud was reported on the northwest side of Texarkana.
Penny to nickel sized hail reported in Douglassville, Texas.
Hail was reported along the east side of Lake Wright Patman near near community of Domino, Texas.
Hail was reported in Bettie, Texas.
Hail reported at Holly Lake near Hawkins, Texas.
Hail reported in Cave Springs on the south side of town.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, March 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 219462, 219463, 219464, 219465, 219466, 219467, 219470, 219471, 219473, 219474, 219475, 219478, 219479, 219482, 219486, 219487, 219488, 219490, 219489, 219493, 219494, 219495, 219497, 219498, 219499, 219503, 219504, 219506, 219510, 219518.